With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
It's been six years since I had a TAH/BSO and I have been on natural progesterone cream (various brands) all that time, and am also using a tiny amount of a Climara 25 patch (1/16th of the patch for half an hour once a week) as I cannot tolerate much estrogen without estrogen dominance symptoms being quick to re-emerge. In the past year I have been having problems with pain in both breasts and sore lumps in the armpits that gets worse if I increase the amount of progesterone cream. It seems like the lovely, wonderful progesterone cream that used to ease breast pain in the past, is now the monster that is causing it. I have reduced the progesterone cream down to the tiniest amount once a day before I go to bed, and tried going without it, but estrogen dominance symptoms are quick to emerge within a couple of days; have also tried to go without the estrogen but my brain disappears, my eyes and vagina dry out and I feel so tired I can't get out of bed. Anyone experience anything similar and got any advice, please
Just wondering what estrogen dominance symptoms you experience when you reduce the progesterone?
I had sore breasts when my estrogen was not being absorbed (but didn't know it) and I was using daily progesterone. My dr was convinced it was estrogen dominance and kept upping the progesterone. When I finally figured out that it was the progesterone that was CAUSING the sore breasts, I backed off on the dose and things improved. I also changed my estrogen delivery from vivelle patch to Femring (vaginal delivery).
I wonder if you may be misinterpreting the symptoms as estrogen dominance instead of progesterone dominance.
Are you using any testosterone? Have thyroid issues?
Thanks for replying, I get fluid retention, foggy brain, fatigue, irritability, joint and muscle pain, sore lumpy breasts and lumpy armpits when the progesterone is reduced, which is just how I am feeling right now as I didn't put on my evening dose last night in an attempt to straighten out the whole mess. I'm going to go off everything for a few days and see what happens, then build up the estrogen first, as you suggested, Kim M, and then add progesterone if I develop estrogen dominance symptoms, which I know will happen as soon as I put my patch on, I'm very sensitive to estrogen, which I believe caused the PMDD that led to my TAH and BSO.
It seems like a vicious circle, if I don't use anything, I'm miserable and can hardly function, and if I put on the estrogen, I start to develop dominance symptoms, and then if I put on the progesterone, it makes it all worse. I went to a GP recently and she checked everything, and didn't say that there were any problems with my thyroid, and I don't use testosterone, I find that the progesterone cream seems to keep the sex drive at a good enough level for a 53 year old with a 63 year old husband.